Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 22, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 6, 2020, 2:35 AM CST for Wilcox County, Alabama. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2020, 2:35 AM CST (08:35 UTC)
- Expired
- Feb 6, 2020, 2:44 AM CST
- In force
- 9 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 129 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 11:48 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
261
WUUS54 KMOB 060835
SVRMOB
ALC131-060900-
/O.NEW.KMOB.SV.W.0022.200206T0835Z-200206T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
235 AM CST Thu Feb 6 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Central Wilcox County in south central Alabama...
* Until 300 AM CST.
* At 235 AM CST, a severe thunderstorm was located 5 miles east of
Camden, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Camden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 AM CST for south central
Alabama.
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3213 8725 3212 8726 3212 8725 3210 8723
3208 8719 3207 8719 3206 8718 3205 8718
3205 8709 3196 8715 3198 8733 3214 8726
TIME...MOT...LOC 0835Z 224DEG 48KT 3201 8720
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
382
WWUS54 KMOB 060844
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
244 AM CST Thu Feb 6 2020
ALC131-060854-
/O.CAN.KMOB.SV.W.0022.000000T0000Z-200206T0900Z/
Wilcox AL-
244 AM CST Thu Feb 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILCOX COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CST for south central
Alabama.
LAT...LON 3213 8725 3212 8726 3212 8725 3210 8723
3208 8719 3207 8719 3206 8718 3205 8718
3205 8709 3196 8715 3198 8733 3214 8726
TIME...MOT...LOC 0843Z 224DEG 48KT 3210 8710
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 11:49 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Feb 5, 11:49 PM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1149 PM CST Wed Feb 5 2020
.NEAR TERM /Now Through Thursday night/...Thunderstorms will
continue to increase in coverage to our west and move eastward as
an upper trough to our west moves east and takes on a neutral to
negative tilt. As upper level height falls spread over
the area this morning, along with an intensifying low level jet,
thunderstorms will again spread into the area. Some of these
storms could become severe. Instability and shear profiles will
continue to favor the potential of severe storms this morning as a
squall line is expected to develop ahead of the eastward moving
cold front. The main threat will likely be straight line winds
along with isolated tornadoes if storms are able to develop ahead
of the main line. Heavy rainfall will also continue to be a threat
and a Flash Flood Watch remains in effect. A Wind Advisory
remains in effect for coastal areas due to the strong onshore
flow.
The cold front and associated squall line will move east of the
area by late this afternoon. Overcast skies and a few lingering
showers will linger into this evening until the upper trough moves
east of the area late tonight.
Temps today will begin to drop over the western half of the area
due to early frontal timing, with highs ranging from around 70
east of I-65 to low 60s west of I-65. Lows tonight will be much
colder in the wake of the front, dipping to the mid 30s and low
40s.
&&
.AVIATION...
06Z issuance...IFR to MVFR conditions will prevail through much of
the period. Gusty south to southwest winds of 15 to 20 knots with
higher gusts will continue through Thursday morning. A squall
line moves through the area from west to east Thursday morning
and afternoon, with winds shifting to westerly and precip ending
in its wake. Patchy fog, possibly dense at times, remains possible
along the coast through tonight before clearing up after the
frontal passage on Thursday. /13
&&
.PREV DISCUSSION... /issued 1005 PM CST Wed Feb 5 2020/
EXTENDED TERM /Sunday Through Wednesday/...An upper trof with a
strong positive tilt extending from the western states into the
north central states cuts off an upper low near southern
California by Monday while the portion of the upper trof over the
north central states takes on a more meridional orientation. An
associated surface low which formed earlier over the northern
Plains moves off across the Great Lakes through Sunday night and
brings a cold front eastward to extend from the Ohio River valley
to eastern Texas. The north central states upper trof is expected
to advance across the interior eastern states later in the period,
although there are timing uncertainties as to whether this occurs
on Tuesday or Tuesday night. The frontal boundary meanwhile is
expected to advance slowly southeastward, moving through much of the
forecast area to near the coast sometime between Monday night and
Tuesday. The frontal boundary returns northward as a warm front
between Tuesday night into Wednesday as a surface low develops
over the Plains. After dry conditions on Sunday, this pattern will
support chance to likely pops each following day, with the higher
pops mainly over interior areas. There may also be a potential for
heavy rain with this pattern, but this will depend on the eventual
movement and position of the frontal boundary, along with
sufficient forcing. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Thursday afternoon for ALZ052>060-
261>266.
Wind Advisory until 10 AM CST Thursday for ALZ055>060-261>266.
High Rip Current Risk through Friday evening for ALZ265-266.
High Surf Advisory until 6 AM CST Friday for ALZ265-266.
FL...Flash Flood Watch through Thursday afternoon for FLZ201>206.
Wind Advisory until 10 AM CST Thursday for FLZ201>206.
High Rip Current Risk through Friday evening for FLZ202-204-206.
High Surf Advisory until 6 AM CST Friday for FLZ202-204-206.
MS...Flash Flood Watch through Thursday afternoon for MSZ078-079.
GM...Small Craft Advisory until 3 PM CST Thursday for GMZ650-655-670-
675.
Gale Warning from 3 PM Thursday to 6 AM CST Friday for GMZ650-
655-670-675.
Dense Fog Advisory until 9 AM CST Thursday for GMZ630>636.
Small Craft Advisory until 6 AM CST Friday for GMZ630>636.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Feb 5, 5:08 AM CST, 21 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 508 AM CST Wed Feb 5 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061115- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 508 AM CST Wed Feb 5 2020 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A High Rip Current Risk is in effect for coastal portions of Alabama and the western Florida panhandle. A Flash Flood Watch is in effect for portions of southeast Mississippi, portions of southwest Alabama, south central Alabama, the western Florida panhandle beginning 3:00 PM CST Wednesday until 6:00 PM CST Thursday. A High Surf Advisory is in effect for coastal portions of Alabama and the western Florida panhandle beginning 9:00 PM CST Wednesday until 6:00 AM CST Friday. Heavy rainfall is likely Wednesday and Thursday, with several rounds of training showers and thunderstorms expected to bring rainfall amounts of 2 to 4 inches area-wide, with local amounts of 6 inches or more possible. Severe storms with damaging winds are also expected, along with the potential for tornadoes, mainly from late Wednesday afternoon through Thursday morning. Areas of dense fog will be possible tonight, especially along the coast. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A High Rip Current Risk is in effect for coastal portions of Alabama and the western Florida panhandle until 12:00 AM CST Saturday. A Flash Flood Watch is in effect for portions of southeast Mississippi, portions of southwest Alabama, south central Alabama, the western Florida panhandle beginning 3:00 PM CST Wednesday until 6:00 PM CST Thursday. A High Surf Advisory is in effect for coastal portions of Alabama and the western Florida panhandle beginning 9:00 PM CST Wednesday until 6:00 AM CST Friday. .SPOTTER INFORMATION STATEMENT... Please go to weather.gov/mob for additional information. Activation of SkyWarn severe spotter networks may be required through Tuesday. GMZ630>636-650-655-670-675-061115- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 508 AM CST Wed Feb 5 2020 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight A Dense Fog Advisory is in effect for the coastal waters from Pensacola FL to Pascagoula MS out 20 NM, the coastal waters from the Okaloosa/Walton county line FL to Pensacola FL out 20 NM, Mobile Bay, Mississippi Sound and western Florida bay waters. A Small Craft Advisory is in effect for Mobile Bay, Mississippi Sound and western Florida bay waters beginning 6:00 PM CST Wednesday. A Small Craft Advisory is in effect for the Alabama and western Florida waters out 60 nm beginning 6:00 PM CST Wednesday. A Gale Watch is in effect for the Alabama and western Florida waters out 60 nm beginning 3:00 PM CST Thursday. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday A Dense Fog Advisory is in effect for the coastal waters from Pensacola FL to Pascagoula MS out 20 NM, the coastal waters from the Okaloosa/Walton county line FL to Pensacola FL out 20 NM, Mobile Bay, Mississippi Sound and western Florida bay waters until 12:00 PM CST Wednesday. A Small Craft Advisory is in effect for Mobile Bay, Mississippi Sound and western Florida bay waters beginning 6:00 PM CST Wednesday until 6:00 AM CST Friday. A Small Craft Advisory is in effect for the Alabama and western Florida waters out 60 nm beginning 6:00 PM CST Wednesday until 3:00 PM CST Thursday. A Gale Watch is in effect for the Alabama and western Florida waters out 60 nm beginning 3:00 PM CST Thursday until 6:00 AM CST Friday.
In the hours before
Special weather statement, Feb 6, 12:00 AM CST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
1200 AM CST Thu Feb 6 2020
ALZ057-058-060-060645-
Butler AL-Covington AL-Crenshaw AL-
1200 AM CST Thu Feb 6 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BUTLER...CRENSHAW AND NORTHERN COVINGTON COUNTIES UNTIL
1245 AM CST...
At 1200 AM CST, the strong thunderstorm was located over River Falls,
or 4 miles west of Andalusia, moving northeast at 50 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Andalusia, Luverne, Brantley, River Falls, Red Level, Rutledge,
Dozier, Heath, Gantt, Glenwood, Petrey and Highland Home.
LAT...LON 3153 8620 3145 8619 3138 8630 3126 8656
3136 8664 3197 8631 3188 8618 3179 8620
3179 8615 3166 8615 3162 8618 3162 8615
3154 8614
TIME...MOT...LOC 0600Z 216DEG 45KT 3131 8655The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:02 PM CST | Special Weather Statement | MOB | Clarke | 28 min |
| Feb 5, 6:16 PM CST | Special Weather Statement | MOB | Wilcox | 29 min |
| Feb 5, 6:33 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 27 min |
| Feb 6, 12:00 AM CST | Special Weather Statement | MOB | Crenshaw | 45 min |
| Feb 6, 12:42 AM CST | Tornado Warning | MOB | Crenshaw | 12 min |
| Feb 6, 1:07 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 38 min |
| Feb 6, 1:56 AM CST | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Feb 6, 2:35 AM CST | Flash Flood Warning | MOB | Choctaw | 6 hr |
| Feb 6, 3:26 AM CST | Special Weather Statement | MOB | Clarke | 49 min |
| Feb 6, 3:43 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 47 min |
| Feb 6, 3:50 AM CST | Tornado Warning | MOB | Clarke, Wilcox | 40 min |
| Feb 6, 4:39 AM CST | Special Weather Statement | MOB | Choctaw | 51 min |
| Feb 6, 8:53 AM CST | Special Marine Warning | MOB | 67 min | |
| Feb 6, 9:10 AM CST | Special Weather Statement | MOB | Butler | 50 min |
| Feb 6, 9:14 AM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 46 min |
| Feb 6, 9:53 AM CST | Special Marine Warning | MOB | 67 min | |
| Feb 6, 10:33 AM CST | Wind Advisory | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia, Monroe | 87 min |
| Feb 6, 10:55 AM CST | Special Marine Warning | MOB | 65 min | |
| Feb 6, 11:52 AM CST | Special Marine Warning | MOB | 53 min | |
| Feb 6, 11:53 AM CST | Special Marine Warning | MOB | 37 min | |
| Feb 6, 11:57 AM CST | Small Craft Advisory | MOB | 27 hr | |
| Feb 6, 12:06 PM CST | Wind Advisory | MOB | Baldwin, Mobile | 18 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.